Discussions that mention synthroid

Thyroid Disorders board


this may be long, but may answer somebody's question. i am sure i'm not alone in this. i have had mixed symptoms since going on synthroid and cytomel. i was diagnosed with hashimotos and put on .50mg of synthroid and 10mcg of cytomel. at first, being on the meds, i began feeling better, then eventually fell back into the same sharade...but different. before synthroid, i never sweat, was always cold, my heart didn't race, and i was depressed (on top of all the other hypo symptoms). but after being put on synthroid,i began sweating profusely, my heart would race as i was trying to go to sleep, i was exhausted, yet had trouble sleeping, got anxiety attacks/panic attacks, was diagnosed with ocd, and my hands shook... but other than that, i STILL had all hypo symptoms. now, you might say that i became hyper, but just HOW HYPER HAD I BECOME??? my levels were recently checked and my dr. said that i have become something like a speed addict. i was always hungry, exhausted, and freaking out. hungry b/c my metabolism was going so fast,,, exhausted b/c my body never REALLY rested (although i could "sleep" 15hrs a day). b/c i was eating so much, i only lost about 5lbs. so, my symptoms still overwhelmingly pointed to HYPO, but (wrap your mind around this) i was so HYPER that i was HYPO. .. in a round about way. so my doc is having me cut my synthroid in half and doing constant level tests. one side of the spectrum to the other. so, in a way, i'm both hypo and hyper. odd, i know. but i'm feeling much better taking LESS synthroid and not taking the cytomel. i am 20years old and weigh 130lbs. on a synthroid chart, .50mg is usually prescribed to someone 200-250lbs. and on top of that, the cytomel. so, good luck people...this thing is tricky and a living hell. anyone else have split symptoms???
hope i didn't confuse anyone!! wait..i'm confused... ;)
I understand what you mean about the Hyper/Hypo. I am currently experiencing that myself from my Synthroid. My meds are being reduced but you could swear you needed more not less. I'm exhausted even though I sleep. My muscles are stiff and very achey and almost feel like they cramp at times. Brain fog. It has also effected my intestinal system. But as we reduce the meds and watch my levels I feel slow improvments happening. But it is very frustrating because I improve in one area and soemthing new then starts. Like my feet just all of a sudden when I get up in the morning they feel like I have never rested. Like you were on them all night. Thats a new one for me. I was diagnosed Hasho/Hypo in 1988 and have been on meds since then. About a year after being diagnosed I was regulated and Happy up until last Oct when I had a flare up. So I know theres a Happy point some where and I have to re find it. I hope you feel better soon.
Now this topic has really got me thinking........I was diagnosed with Hashimoto's in 1988 as well. Been on synthroid ever since. Over the past few years, I did notice that my heart rate was always fast....80's and 90's......never could tolerate heat.....Last october, I started having pain all over, and I was always freezing... The doctors told me it was rheumatoid arthritis, sed rate was high, but never tested RA positive. Two rheumatologists later, I am told that it's probably fibromyalgia. Last month blood tests revealed that my thyroid was low again, increased synthroid to 3 mg a day, (which I think is alot, is it?) and now my heart rate has been in the 70's........I am confused too..Is it possible that it took all those years for my thyroid to finally burn itself out? I honestly have never felt so awful in my life, and I am scared that I am never going to feel like I used to. Sometimes I really question what my doctors are doing........

Windy............

------------------